MAUDE Adverse Event Report: RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 391.201
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an open reduction internal fixation (orif) of sub trochanteric, the surgeon tensioned the cable within specifications and crimped.When surgeon went to release the tension the cable would not come out of the cable tensioner.The cable was cut and another system was opened to complete the procedure.The surgery was delayed for five (5) minutes due to the reported event.The procedure was successfully completed.This report is for one (1) cable tensioner.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the complaint device cable tensioner (product code: 391.201, lot number: p056866) was returned to cq west chester for investigation.The tensioner was returned with the cable lodged inside the device.The photographs provided for investigation was reviewed and the cable can be found lodged inside the tensioner.Functional test: the cable could not be disassembled from the device, and it¿s stuck in the collet of cable tensioner.Normal functioning of the device was not tested due to this.The complaint can be replicated during inspection.Dimensional inspection: complaint relevant dimension could not be measured as the internal components were not accessible without the destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured to version of drawing were reviewed.Complaint could be confirmed during investigation.Conclusion: the cable had gotten stuck inside the tensioner and could not be removed.A definitive assignable root cause of this could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: product code #: 391.201.Synthes lot #: p056866.Supplier lot #: p056866.Released to warehouse: 04jun2010.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer Contact
dan nelson
375 river park circle
marquette, MI 49855
MDR Report Key13026251
Report Number1833824-2021-00097
Device Sequence Number17335727
Product Code LXH
UDI-Device Identifier10886982198204
UDI-Public(01)10886982198204
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.201
Device Catalogue Number391.201
Device Lot NumberP056866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE
Patient SexUnknown